Jump to content
CrazyBoards.org

Recommended Posts

Hi, 

I have been following along behind the scenes and now I would like to share a little bit about myself and get some advice.  I have major depression, anxiety disorder, posttraumatic stress disorder, eating disorder.  I am currently taking Cymbalta 60mgs, Prozac 20mgs and Klonopin .5 mgs.  I  changed psychiatrists a year ago and my new doctor weaned me off of Wellbutrin XL 150mgs and started me on the Cymbalta and I was feeling better, had energy, started taking care of myself and eating better and even joined the gym! The doctor started me on 20mgs and wanted me to work up to 60mgs.  I am sensitive to medications so I need to start out slowly.  I increased the Cymbalta to 30mgs and stopped because it was working for me.  It was taking away my appetite and I didn't even want to drink liquids and I could go all day without food and water.  I knew that was not good especially not hydrating myself. It started to poop a few months later and I was going back to my negative ways and habits of eating junk food, isolating and having tons of negative thoughts swirling around in my head.  By that time my doctor was moving his practice to another hospital and he wasn't going to start seeing patients until March.  I tried to stick it out but I was starting to feel like crap so I ended up making an appointment with a nurse practitioner at his old office.  That was a huge mistake because she wanted to start me on something new and increase my current medications.  I was not happy with that so I left and didn't go back to her.  I was finally able to see my doctor in May!!  I waited 6 months to see him.  I told him about the Cymbalta and how it wasn't working well and seemed to poop out on me.  He told me to increase it slowly up to 90mgs.  He kept the Prozac and klonopin as is.  Once I increased the Cymbalta I was starting to feel better and felt like I could function in life, well that was short lived.  I got up to 80mgs and I started to have terrible night sweats just about every night.  I would sweat so bad that I was getting dehydrated and brief dizzy spells during the day.  I also noticed that it was starting to poop out on me.  The sweats got so bad that I was scratching my scalp and it would bleed and get sore.  I saw my doctor in September and told him what was going on with the side effects and he told me that the cause of the sweats were from the weather and that I shouldn't be sweating because i have been on the medication for a while.  He also told me that he is leaving his practice and moving back to New York!  Great!!  Now what am I supposed to do?  I made an appointment with another nurse practitioner at his old office and I see her soon.  

I was prescribed Prozac 20+ years ago and it worked great for a few years.  I even lost 100 pounds.  I haven't really felt those "sorta normal" feelings again until I started the Cymbalta but it just poops out to quickly.  I have also tried Zoloft, Paxil, Prozac, welbutrin, impramine, busbar, effexor, lamictal, lexapro, and celexa, luvox.  I feel like I am running out of options.  Has anyone else had this problem before?  Any advice on what I should do next?  It took a long time to type this because I don't like to ask for help/advice.  I would rather help everyone else except myself.

Thank you for reading and responding to my post.

Beth

Share this post


Link to post
Share on other sites

Hi, welcome to CB!

It is ok to ask for advice and help here!  I'm sorry you've had to go through the bunch of pdocs and RNs up to this point.  Sounds stressful/frustrating.

And the thing about the night sweats ... I think your pdoc making the excuse of it being the weather was not right (IMO).  Sounds like an excuse to not deal with it, IMO.  I mean maybe it had to do with something re: the weather, but (at least for me) I get the night sweats even in the winter time.

I don't have any advice at the moment but wanted you to know I read your post.

Share this post


Link to post
Share on other sites

Hi Melissaw72,

Thank you for responding!  I appreciate the input.  I plan on talking to this new nurse practitioner tomorrow and see what she has to say.

 

Share this post


Link to post
Share on other sites

Hi Beth, welcome to CB. I would get off that med. It was bad for me and it sounds like it was bad for you. I'm still having extremely negative intrusive thoughts, and I've been off it for 6 months. I was only on it for just under that and it was really not good for me. Same as you I lost my appetite and it seemed like it was working. But I did not really recognize who I was anymore. There were some other nasty things I don't want to go into as well. Did wellbutrin work for you? I found it made me have a really short fuse so I didn't go back on it for long, though it was great for me for a number of years. I think, sadly age has something to do with meds. At least for me. As I've aged some didn't work as well as they had in my 30's & all, so I have to not take them anymore. I'm on 15 of abilify now. And Trazodone, 150 for sleep. I hope you have a good appt with the new NP.

Share this post


Link to post
Share on other sites

Beth, welcome to Crazyboards.  It sounds like Cymbalta is not working great for you, but before you go off it, you might do some research.  Have you checked for interactions between the meds you're on?  I used to go to Drugs.com and put in the names of my meds just to make sure they would all play nicely together.

I'm curious about the night sweats because I have two friends who got the sweats from Prozac, but I haven't heard of getting them from Cymbalta.  I didn't have that side effect from Cymbalta when I was on it, but all of us are very different.  I don't agree with your doctor that the weather causes night sweats, and I would be concerned about that as a side effect.

However, I don't know if you should go off a medication without the assistance of a medical professional.  People can have a hard time with going off Cymbalta, in terms of getting "brain zaps" and unpleasant side effects.  I would try to hold on until you see the NP, and perhaps she will understand about the side effects and agree to let you begin to taper down.  I don't have anything to suggest to you because I'm not an expert at this and it sounds like you have tried a lot of different meds.

I'm glad you came here and I hope we can provide some support and information.  This is a great group of nutz, so continue to ask questions and I hope you get some answers.

olga

Share this post


Link to post
Share on other sites

Welcome to CB, Beth

 

First off! the med came is soo much fun... NOT! it takes some time to figure out which works out, and yes it sounds like it has been very frustrating for you with the Dr leaving the office etc... I have made the mistake of stopping meds because i have felt good, esp SSRIs SNRIs , those are bitches. And to the Dr who said the sweating was from the weather is Bologna , Cymbalta made me sweat like a pig.. it would be dead in the winter and sweat would pour down my forehead and my neck and back.. without me doing anything. I was 30mg then upped it to 60mg.. lowered it because of the sweating and constipation. Anyway.. Hang in there, you will find the right meds, Beth!

Share this post


Link to post
Share on other sites
10 hours ago, Beth45 said:

Hi Melissaw72,

Thank you for responding!  I appreciate the input.  I plan on talking to this new nurse practitioner tomorrow and see what she has to say.

 

Good luck with that ... I hope it will work out.

 

Share this post


Link to post
Share on other sites

Hi guys!

So I met with the nurse practitioner and she was nice and actually listed to me!  I told her about the Cymbalta pooping out and getting terrible night sweats to the point I was scratching my head and it was starting to bleed.  She gave me some options and I chose to slowly wean off the Cymbalta and I increased the Prozac to 30mgs.  I see her in a month to discuss how I am feeling and explore going on Vyvance to help with the eating disorder and my treatment resistant depression.  I felt good leaving her office and I haven't felt like that in a long while.

Thank you all for reading and responding to my post.  It's nice to know that their are other people out in the world that support and offer their opinions. :D

Beth

Share this post


Link to post
Share on other sites

I'm glad you had a great appt!  Thanks for the follow-up!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now


×